MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ARTICULAR SURFACE PROVISIONAL SZ 5 8MM; TEMPLATE

SMITH & NEPHEW, INC. ARTICULAR SURFACE PROVISIONAL SZ 5 8MM; TEMPLATE
Model Number 00584102508
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/16/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a tka procedure, gap space between the femoral and tibial component was too tight.Surgeon tried to force the tibial insert trial into space, causing it to break.No delay.Backup device available.No injury or impact to patient reported.
 
Additional Manufacturer Narrative
Additional information received by the manufacturer has identified that this event should be re-evaluated for mdr reporting.The new information states that the device broke outside the patient and no pieces fell inside, therefore, it was determined that this case does not meet the threshold for reporting and is a non-reportable event.If further details are provided confirming the occurrence of a reportable event, our files will be updated accordingly and a further report submitted outlining both the event details and our investigations performed.

Brand Name
ARTICULAR SURFACE PROVISIONAL SZ 5 8MM
Common Device Name
TEMPLATE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9658951
Report Number1020279-2020-00446
Device Sequence Number3381311
Product Code HWT
UDI-Device Identifier00885556619568
UDI-Public00885556619568
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number00584102508
Device Catalogue Number00584102508
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 01/17/2020
Supplement Date Received by Manufacturer01/17/2020
Initial Report FDA Received Date02/03/2020
Supplement Report FDA Received Date04/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR